MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pressure Sore/Ulcer (2326); Impaired Healing (2378)
Date of Event 03/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.2.Was there any intraoperative concurrent use of other products? 3.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 4.Where was the surgicel used (on what tissue)? 5.Where was the surgiflo used (on what tissue) 6.How much surgicel was used during the procedure? 7.How much surgiflo was used during the procedure? 8.Was the surgicel product left in place? was the excess removed? 9.Was surgiflo removed or left in the patient after hemostasis? 10.What is the surgeon¿s opinion of why the patient experienced the poor wound healing? 11.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative outcome? 12.Was there an alleged deficiency of the surgiflo that contributed to the patient¿s post-operative outcome? 13.What is the patient¿s current status? 14.Please elaborate on the hospital status? a lot of cases regarding poor wound healing/infection originates from the same hospital ((b)(6) hospital).15.What is the users experience w/ surgicel fibrillar, surgiflo hemostatic matrix and other hemostatic agents? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a posterior cervical atlantoaxial reduction, bone graft fusion, and internal fixation procedure on (b)(6) 2025 and absorbable hemostat was used.The patient underwent surgery in our hospital due to atlantoaxial dislocation.Hemostatic gauze and fluid gelatin were used to stop bleeding during the surgery, and the surgery went smoothly.The patient's condition was stable after the surgery and continued rehabilitation treatment in a local hospital after discharge.22 days after surgery, the patient found pressure sores on the upper part of the incision and poor healing and then came to the hospital for examination three days later and was admitted to the hospital due to poor healing of the cervical spine postoperative incision.After admission, the incision secretion culture showed infection with drug-resistant staphylococcus epidermidis.Vancomycin hydrochloride was given for anti-infection treatment, and dressing changes were strengthened until the incision healed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The following information was requested, but unavailable: 1.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.2.Was there any intraoperative concurrent use of other products? 3.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 4.Where was the surgicel used (on what tissue)? 5.Where was the surgiflo used (on what tissue) 6.How much surgicel was used during the procedure? 7.How much surgiflo was used during the procedure? 8.Was the surgicel product left in place? was the excess removed? 9.Was surgiflo removed or left in the patient after hemostasis? 10.What is the surgeon¿s opinion of why the patient experienced the poor wound healing? 11.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative outcome? 12.Was there an alleged deficiency of the surgiflo that contributed to the patient¿s post-operative outcome? 13.What is the patient¿s current status? 14.Please elaborate on the hospital status? a lot of cases regarding poor wound healing/infection originates from the same hospital (b)(6) hospital).15.What is the users experience w/ surgicel fibrillar, surgiflo hemostatic matrix and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h10 related report number.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21882932
Report Number2210968-2025-04379
Device Sequence Number12729057
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public(01)10705031003132(17)270630(10)1036CS
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number1036CS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer04/28/2025
06/11/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date04/29/2025
06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale